Drug-induced meningitis. A case involving trimethoprim-sulfamethoxazole.

Published

Journal Article

Drug-induced meningitis should be considered in differential diagnosis of meningeal irritation in patients receiving therapy with anti-infective, nonsteroidal anti-inflammatory, immunosuppressive, or other selected agents. This report describes a case of aseptic meningitis associated with use of trimethoprim-sulfamethoxazole in a patient without apparent underlying autoimmune disease. The patient recovered promptly after the offending agent was withdrawn. No specific treatment other than symptomatic and supportive care need be given. In all instances, however, infection must be excluded.

Full Text

Duke Authors

Cited Authors

  • Wong, JG; Hathaway, SC; Paat, JJ; Paterson, RW; Steele, GH

Published Date

  • November 1, 1994

Published In

Volume / Issue

  • 96 / 6

Start / End Page

  • 117 - 124

PubMed ID

  • 7971606

Pubmed Central ID

  • 7971606

International Standard Serial Number (ISSN)

  • 0032-5481

Language

  • eng

Conference Location

  • England